MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SLING,MESH,FULL BODY,COMMODE,LARGE

MEDLINE INDUSTRIES INC.; SLING,MESH,FULL BODY,COMMODE,LARGE
Catalog Number MDSMR115
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 07/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that while in use, the top right loop of the lift sling "broke" and the patient experienced a fall resulting in a vertebral fracture.Reportedly, two staff members placed the lift sling under the patient and attached the lift sling to the transfer unit.During transfer, the reported loop "broke" and the patient fell on to the floor.The patient was taken to the local emergency department for evaluation after the fall.An x-ray and a magnetic resonance imaging scan were performed which showed the patient experienced a fracture to the 5th cervical vertebra and a wedge compression fracture of thoracic vertebra.The patient was placed into a hard cervical collar and was reportedly admitted from (b)(6) 2017.The admitting diagnosis was not reported.The patient has reportedly required continuous use of a hard cervical collar and follow up with a neurosurgeon, rehab, and speech therapy since hospitalization.The facility is unable or unwilling to return the lift sling to the manufacturer for evaluation.The facility submitted photos of the lift sling for the manufacturer to review.The reported product issue was confirmed.A root cause cannot be determined without evaluation of a physical sample.Due to the reported incident and the need for hospitalization, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that while in use, the top right loop of the lift sling "broke" and the patient experienced a fall resulting in a vertebral fracture.

Common Device Name
SLING,MESH,FULL BODY,COMMODE,LARGE
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7328808
Report Number1417592-2018-00011
Device Sequence Number11191733
Product Code FSA
UDI-Device Identifier10884389128763
UDI-Public10884389128763
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue NumberMDSMR115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age89 YR
Patient Weight70